MAUDE Adverse Event Report: SMITH & NEPHEW, INC. ARTHROPIERCE XL, STRAIGHT; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

SMITH & NEPHEW, INC. ARTHROPIERCE XL, STRAIGHT; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Catalog Number 72202683
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 10/15/2018
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that when the tweezers were used to pull the anchor, the wire tip broke.Tip was removed.A backup device was available to complete the procedure with no delay or patient injuries.
 
Additional Manufacturer Narrative
One 7209499 arthropierce 35 degree up angled instrument was reported on indicating instrument breakage.The complaint stated: ¿when using the tweezers to pull the anchor wire the tip broke.¿ the device was not returned for evaluation.Physical conclusions, full investigation and evaluation were not possible.Instrument tips may inadvertently be twisted or caught on other instruments or the basket during cleaning.This can lead to compromised strength.Final product met predetermined specifications upon release to distribution.

Brand Name
ARTHROPIERCE XL, STRAIGHT
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes boulevard
mansfield MA 02048
MDR Report Key8040025
Report Number1219602-2018-01500
Device Sequence Number13778573
Product Code LXH
UDI-Device Identifier03596010651457
UDI-Public03596010651457
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,o
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/03/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number72202683
Device Lot Number50523032
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 10/17/2018
Supplement Date Received by Manufacturer11/30/2018
Initial Report FDA Received Date11/05/2018
Supplement Report FDA Received Date12/03/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age47 YR